This paper continues the work of Hedayat and Afsarinejad (1978) and of Cheng and Wu (1980) on the optimality of balanced uniform repeated measurements designs. In addition to their well known optimality results over the class of designs which have no pairs of consecutive identical treatments, we compare the balanced uniform designs to all possible designs. Instances are given where they fail and where they succeed in being optimum.
"Optimality of Balanced Uniform Repeated Measurements Designs." Ann. Statist. 12 (3) 1006 - 1017, September, 1984. https://doi.org/10.1214/aos/1176346717